Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 25, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at May 27, 2006, 3:32 AM CDT for 16 counties in Kansas. It took effect at May 27, 2006, 11:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2006, 3:32 AM CDT (08:32 UTC)
- In effect from
- May 27, 2006, 11:00 AM CDT
- Expired
- May 27, 2006, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 59 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 270833 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 332 AM CDT SAT MAY 27 2006 KSZ032-033-047>052-067>069-082-083-091>093-271645- /O.NEW.KICT.WI.Y.0025.060527T1600Z-060528T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 332 AM CDT SAT MAY 27 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING. LOW PRESSURE WILL STRENGTHEN OVER THE HIGH PLAINS TODAY ALLOWING STRONG SOUTH WINDS TO OVERSPREAD THE AREA. BY THIS AFTERNOON SOUTH WINDS SUSTAINED AROUND 30 MPH WITH GUSTS TO NEAR 40 MPH WILL BE POSSIBLE. HIGH PROFILE VEHICLES SUCH AS CAMPERS AND RECREATIONAL VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING TODAY. BOATERS WILL ALSO NEED TO USE CAUTION WHEN OUT ON THE WATER THIS AFTERNOON AND EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAWSON
3 follow-up statements
000 WWUS73 KICT 271533 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1033 AM CDT SAT MAY 27 2006 KSZ032-033-047>052-067>069-082-083-091>093-272345- /O.CON.KICT.WI.Y.0025.060527T1600Z-060528T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 1033 AM CDT SAT MAY 27 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. STRONG LOW PRESSURE ACROSS THE HIGH PLAINS WILL CONTINUE TO PUMP IN STRONG SOUTH WINDS INTO THE AREA THIS AFTERNOON. SOUTH WINDS WILL BE SUSTAINED AROUND 30 MPH THIS AFTERNOON WITH GUSTS TO NEAR 45 MPH POSSIBLE. HIGH PROFILE VEHICLES SUCH AS CAMPERS AND RECREATIONAL VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING TODAY. BOATERS WILL ALSO NEED TO USE CAUTION WHEN OUT ON THE WATER THIS AFTERNOON AND EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COX
000 WWUS73 KICT 272007 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 307 PM CDT SAT MAY 27 2006 KSZ032-033-047>052-067>069-082-083-091>093-280100- /O.CON.KICT.WI.Y.0025.000000T0000Z-060528T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 307 PM CDT SAT MAY 27 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. STRONG LOW PRESSURE ACROSS THE HIGH PLAINS WILL CONTINUE TO PUMP STRONG SOUTH WINDS INTO THE AREA THROUGH EARLY EVENING. SOUTH WINDS WILL BE SUSTAINED AROUND 30 MPH THIS AFTERNOON WITH GUSTS TO NEAR 45 MPH POSSIBLE. WINDS WILL REMAIN BREEZY OVERNIGHT...GUSTING TO 30 MPH AT TIMES. HIGH PROFILE VEHICLES SUCH AS CAMPERS AND RECREATIONAL VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING TODAY. BOATERS WILL ALSO NEED TO USE CAUTION WHEN OUT ON THE WATER THIS AFTERNOON AND EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SCHRECK
000 WWUS73 KICT 280104 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 804 PM CDT SAT MAY 27 2006 KSZ032-033-047>052-067>069-082-083-091>093-280215- /O.EXP.KICT.WI.Y.0025.000000T0000Z-060528T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 804 PM CDT SAT MAY 27 2006 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DROPPED BELOW ADVISORY CRITERIA FOR MOST LOCATIONS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. THEREFORE...THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHERLY WINDS WILL REMAIN IN THE 20 TO 25 MPH RANGE ALL NIGHT. $$ ADK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at May 27, 3:23 AM CDT, 9 minutes earlier.
Area forecast discussion, May 27, 3:23 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 323 AM CDT SAT MAY 27 2006 .DISCUSSION... THE MAIN FOCUS FOR THIS FORECAST PACKAGE IS STORM CHANCES MON-WED AS PATTERN CHANGE COMMENCES. TODAY-TONIGHT: THE MAIN STORY TODAY WILL BE THE HIGH SYNOPTIC WINDS. WILL GO WITH AN ADVISORY TODAY FOR CENTRAL AND SOUTH CENTRAL KS. SHOULD HAVE NO PROBLEM HITTING SUSTAINED WIND CRITERIA...ESPECIALLY SINCE RSL CAME CLOSE YESTERDAY. FEEL THE HEIGHTENED AWARENESS MAY ALSO BE NEEDED FOR HOLIDAY TRAVELERS AND BOATERS. SOME ISOLATED STORMS WILL BE POSSIBLE ALONG THE TROUGH/DRY LINE OVER WESTERN KS. WITH LACK OF DECENT CONVERGENCE AND UPPER LEVEL SUPPORT FEEL THIS ACTIVITY SHOULD STAY VERY ISOLATED AND WEST OF FORECAST AREA. TEMPS TODAY WILL AGAIN BE WELL ABOVE NORMAL WITH 1000-850MB THICKNESSES A BIT WARMER THAN YESTERDAY. WITH GUSTY SOUTH WINDS REMAINING IN PLACE...TONIGHT WILL AGAIN BE WARM. SUN-MON: SUN WILL BASICALLY BE A REPEAT OF TODAY...WITH GUSTY SOUTH WINDS AND VERY WARM TEMPS. ISOLATED STORMS WILL AGAIN BE POSSIBLE LATE SUN AFTERNOON. DRY LINE IS FORECAST TO MIX FURTHER EAST ON SUN WHICH MEANS A COUPLE STORMS MAY AFFECT OUR WESTERN MOST COUNTIES. AGAIN...WITH LACK OF CONVERGENCE ALONG THE DRYLINE AND LACK OF UPPER LEVEL SUPPORT...FEEL ACTIVITY WILL STAY EXTREMELY ISOLATED. THEREFORE WILL NOT INSERT PRECIP FOR SUN SINCE IT WILL BE BELOW SLIGHT CHANCES. THINGS START TO LOOK INTERESTING FOR MON AS UPPER JET TRACKS FROM THE CENTRAL ROCKIES AND INTO THE NORTHERN PLAINS. THIS WILL PLACE MOST OF AREA UNDER THE RIGHT ENTRANCE REGION OF THIS JET. MODEL WIND FIELDS ALSO INDICATING SOME DECENT DIFFLUENCE OVER AREA. AT THE SURFACE A NE TO SW ORIENTED TROUGH WILL BE THROUGH THE AREA. NAM IS MORE AGGRESSIVE IN BRINGING THIS TROUGH INTO THE AREA WHILE THE GFS HANGS IT BACK. GIVEN THE UPPER LEVEL FLOW REMAINS SW...FEEL THE GFS MAYBE HEADING IN THE RIGHT DIRECTION IN KEEPING THE TROUGH FURTHER WEST. AT THIS TIME FEEL STORMS MAY DEVELOP OVER THE HIGH PLAINS...AND MAYBE AS FAR EAST AS CENTRAL KS LATE MON AFTERNOON. THEREFORE WILL KEEP RAIN CHANCES FOR LATE MON AFTERNOON THROUGH MON NIGHT. WITH ATMOSPHERE PLENTY JUICED UP AND STRONGER UPPER LEVEL WINDS...ANY STORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO BECOME SEVERE. TUE-FRI: ACTIVE PATTERN LOOKS TO CONTINUE TUE AND WED WITH A SERIES OF STORM COMPLEXES POSSIBLE. SW FLOW ALOFT WILL REMAIN OVER AREA WITH A SURFACE TROUGH ALSO LINGERING AROUND. DURING THE TUE-WED NIGHT TIME FRAME WILL ONLY GO ABOVE SLIGHT CHANCES ON WED NIGHT...WHEN BOTH ECM AND GFS SWING A MORE PRONOUNCED WAVE THROUGH THE AREA. FEEL THAT STORM LOCATION ON TUE AND WED WILL BE HIGHLY DEPENDENT ON SMALLER SCALE FEATURES SUCH AS OUTFLOW BOUNDARIES FROM PREVIOUS NIGHTS CONVECTION. HOWEVER...AS THIS TIME FRAME GETS CLOSER...CONFIDENT THAT RAIN CHANCES WILL INCREASE ONCE THESE SMALLER SCALE FEATURES BECOME MORE CLEAR. BY FRI BOTH GFS AND ECM ARE FORECASTING AN UPPER RIDGE TO SLIDE EAST OVER THE AREA...DECREASING PRECIP CHANCES. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 94 71 94 70 / 10 10 10 10 HUTCHINSON 95 70 94 68 / 10 10 10 10 NEWTON 94 70 93 69 / 5 10 10 10 ELDORADO 93 71 92 70 / 5 10 10 10 WINFIELD-KWLD 94 72 92 70 / 5 10 10 10 RUSSELL 96 69 97 67 / 10 10 10 10 GREAT BEND 96 69 97 67 / 10 10 10 10 SALINA 96 71 97 69 / 5 10 10 10 MCPHERSON 95 70 94 69 / 10 10 10 10 COFFEYVILLE 92 71 92 71 / 5 10 10 10 CHANUTE 90 71 91 71 / 5 10 10 10 IOLA 90 71 91 71 / 5 10 10 10 PARSONS-KPPF 92 71 90 71 / 5 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM SATURDAY TO 8 PM SATURDAY FOR KSZ032- 033-047>052-067>069-082-083-091>093. &&
Hazardous weather outlook, May 26, 11:21 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1121 PM CDT FRI MAY 26 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-280530- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1121 PM CDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE OF STRONG STORMS MAINLY ALONG AND NORTH OF I-70. HOWEVER STORMS COULD DEVELOP AS FAR SOUTH AS LINE FROM GREAT BEND TO MARION TO COTTONWOOD FALLS. THE PRIMARY THREAT WILL BE 50 TO 60 MPH WINDS. THE STRONG WINDS MAY OCCUR WELL IN ADVANCE OF THE RAIN...OR EVEN WITH DISSIPATING STORMS. SOME SMALL HAIL WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SUSTAINED WINDS NEAR 30 MPH ARE FORECAST ACROSS RUSSELL AND LINCOLN COUNTIES ON SATURDAY AFTERNOON. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS EARLY NEXT WEEK. THIS WILL OCCUR MAINLY ACROSS A PORTION OF CENTRAL KANSAS MONDAY EVENING...AND MOST OF THE AREA TUESDAY THROUGH WEDNESDAY NIGHT. IS TOO EARLY TO SPECULATE ON THE POTENTIAL FOR ANY SEVERE WEATHER EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, May 27, 12:42 AM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1242 AM CDT SAT MAY 27 2006 KSZ049-270615- SALINE- 1242 AM CDT SAT MAY 27 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SALINE COUNTY... AT 1238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW CAMBRIA...OR 10 MILES NORTHEAST OF SALINA...AND MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KETCHAM
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.